Announcement

Collapse
No announcement yet.

muscle aches

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • muscle aches

    can you guys help me? which of these can be affiliated with muscle aching?

    Lantus
    Aspirin
    Levothyroxine
    Crestor

  • #2
    Re: muscle aches

    Pesumably crestor as is statin.
    johnep

    Comment


    • #3
      Re: muscle aches

      Originally posted by johnep View Post
      Pesumably crestor as is statin.
      johnep
      Rosuvastatin most likely suspect in my view.
      47 BC : Julius Cesar : Veni Vidi Vici : I came, I saw I conquered.
      2018 AD : Modern Man : I shopped, I clicked, I collected.
      How times change.

      If you find you have read something that has upset or offended you an anyway please unread it at once.

      Comment


      • #4
        Re: muscle aches

        Ditto. Crestor must at least be near the smoking gun. IMO

        Thinking about it now, wouldn't homeopathic strength aspirin cause muscle aches?
        Linnear MRPharmS

        Foetal Alcohol Spectrum Disorder: The biggest cause of brain damage and 100% preventable.

        In pregnancy: 1 fag is not safe, 1 x-ray is not safe and 1 drink is not safe.



        For handy pharmacy links try
        pharmacistance.co.uk

        If you like my posts or letters in the journal try my books!
        eloquent-e-tales

        Comment


        • #5
          Re: muscle aches

          Originally posted by Linnear View Post
          Ditto. Crestor must at least be near the smoking gun. IMO

          Thinking about it now, wouldn't homeopathic strength aspirin cause muscle aches?
          Has the person developed a liking for grapefruit juice or grapefuit?
          Crestor is not known to interact - at the moment....
          47 BC : Julius Cesar : Veni Vidi Vici : I came, I saw I conquered.
          2018 AD : Modern Man : I shopped, I clicked, I collected.
          How times change.

          If you find you have read something that has upset or offended you an anyway please unread it at once.

          Comment


          • #6
            Re: muscle aches

            thanks everyone

            Comment


            • #7
              Re: muscle aches

              The Crestor may certainly be the most probable cause. However, this is a more hydrophilic statin and (along with pravastatin) is less likely to penetrate the muscle and cause myalgia. Clinically, we prescribe this for patients who've experienced myalgia on say lovastatin and simvastatin. The levothyroxine in and of itself may not be a cause, however, hypothyroidism is a well known cause of myalgia. If the pt is on levothyroxine and they are still hypothyroid (i.e. their TSH is high), this may be an underlying cause. Hope this helps.

              Comment


              • #8
                Re: muscle aches

                It helped me Pharout! Thanks do you mind being quoted for CPD?
                Linnear MRPharmS

                Foetal Alcohol Spectrum Disorder: The biggest cause of brain damage and 100% preventable.

                In pregnancy: 1 fag is not safe, 1 x-ray is not safe and 1 drink is not safe.



                For handy pharmacy links try
                pharmacistance.co.uk

                If you like my posts or letters in the journal try my books!
                eloquent-e-tales

                Comment


                • #9
                  Re: muscle aches

                  Linnear, glad I could help. We have a system whereby we can easily track pts on statins and I can certainly tell you that the actual incidence of myalgia is greater than that reported in clinical trials. By doing so, our group has gained pretty good experience with managing statin side effects.

                  Comment


                  • #10
                    Re: muscle aches

                    Originally posted by pharout View Post
                    Linnear, glad I could help. We have a system whereby we can easily track pts on statins and I can certainly tell you that the actual incidence of myalgia is greater than that reported in clinical trials. By doing so, our group has gained pretty good experience with managing statin side effects.
                    So do you switch between statins or just go for ezetimibe?

                    Jeff

                    Comment


                    • #11
                      Re: muscle aches

                      Jeff,
                      We do often switch between statins. If one has myalgia on say lovastatin, we will try them on simvastatin. If myalgia on both, we also would consider pravastatin or atorvastatin. It really depends on whether pts have a compelling indication for a statin and where their LDL cholesterol is in relation to their goal (based on Framingham risk assessment in the US). For example, I would not put someone on ezetimibe if they needed a 30% reduction in LDLc to attain their goal as at best you can get approximately an 18% reduction with zetia monotherapy. We do have pts on combo therapy with zetia+slo-niacin which is an option. So many things to factor in....in general if they have failed 3 statins, we go to another class.

                      Comment


                      • #12
                        Re: muscle aches

                        I'm impressed. Please tell us more about that triple therapy because I'm not familiar with the terms.

                        Comment


                        • #13
                          Re: muscle aches

                          Silnarnin,
                          I'd be glad to go into specifics. I think this is a good thread and a very common topic in which confuses most primary care physicians. First of all, "triple therapy" would be a misnomer. We usually do not have pts on 3 cholesterol meds unless they are extremely difficult to control. With statins specifically, here are some common caveats that we use to help guide decision-making:
                          1. Both lovastatin and simvastatin are derived from fungal sources. If pts experience a "rash" or allergic sx to one or both, they may be allergic to fungi.
                          2. If pts experience side effects including myalgia, they may still respond to another statin w/o side effects as many of these are dose-related.
                          3. It is "thought" that pravastatin and rosuvastatin cause less myalgia because they are more hydrophilic and do not penetrate the muscle like the lipophilic statins do. Of note: I have seen pts get myalgia on pravastatin as well.
                          4. Since myalgia is dose-related, pts may tolerate lower doses of the same med in say a combination (i.e. if you have limited formulary choices to work from). For example, if a pt has myalgia on simvastatin 80mg and they are at their ldlc goal, you may try lower dose Vytorin (simvastatin/ezetimibe combo) to achieve the same ldlc effect while minimizing side effect potential.
                          5. If you are worried about CYP3A4 interactions (i.e. transplant pts), pravastatin is a good choice.
                          6. If you are worried about using statins in renal dysfunction, atorvastatin is a good choice. Otherwise, with lova or simva you would cap the dose at 40mg per day if the pt's CrCl is <30ml/min.
                          7. Finally, the dosage conversions between statins are in a 2:1 ratio from least potent to most potent as follows:
                          lovastatin/pravastatin<simvastatin<atorvastatin<rosuvastatin
                          So a sample equivalent therapeutic dose conversion would be:
                          lova or prava 80mg=simva40mg=atorva 20mg= rosuva 10mg

                          hope this helps and sorry so long...

                          Comment


                          • #14
                            Re: muscle aches

                            It helped a lot. Thank you very much, I think I'm going to print your post and log it as CPD.

                            Comment


                            • #15
                              Re: muscle aches

                              have a look at this article re statins side effects!
                              SPECIAL INVESTIGATION: Statins are the new NHS wonder drug. But do they have sinister side-effects? | Mail Online

                              i fail to believe 90% of the comments written by member of the public.
                              [COLOR=Olive]xxxx They tried to break my back, but i survived. whatever doesn't kill you, will only makes you stronger xxxx
                              [/COLOR]

                              Comment

                              Working...
                              X